MAUDE Adverse Event Report: APPLIED MEDICAL A4545, (5)- PACK THR-050-4F 5/BX; DXE

APPLIED MEDICAL A4545, (5)- PACK THR-050-4F 5/BX; DXE
Model Number 30
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 04/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Thrombectomy - "while using the catheter for a thrombectomy, physician injected balloon 0.7 ml of contrast.After deflating the balloon and removing the catheter the doctor noticed that the tip of the catheter was missing.The clear plastic tip over the coil spring was gone.Staff noticed an object in the patient's wrist for a short time but disappeared after the contrast dispersed.The staff was then unable to find the catheter tip under fluro due to the object not being radio opaque." patient status - the patient remained asymptomatic throughout the case as well as afterwards.
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.Engineering was able to confirm the customer's experience.A review of the manufacturing records for the lot number provided revealed that the product passed all quality and manufacturing inspections.The root cause of tip separation is most likely excessive force due to rough vessel condition.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance to 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Patient status - the patient remained asymptomatic throughout the case as well as afterwards.

Brand Name
A4545, (5)- PACK THR-050-4F 5/BX
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5639151
Report Number2027111-2016-00354
Device Sequence Number18873431
Product Code DXE
UDI-Device Identifier00607915110925
UDI-Public(01)00607915110925(17)190929(30)01(10)1231732
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
30
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2019
Device Model Number30
Device Catalogue Number30
Device Lot Number1231732
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;